The European Society of Cardiology has published the results of a study that suggests that drugs used to treat high blood pressure and angina can cause sudden cardiac arrest. This is stated in a press release on the EurekAlert website! yesterday, March 17.
We are talking about medicines that contain nifedipine. The results of the experiments showed that high doses of this substance increase the risk of heart failure. However, drugs containing dihydropyridine and amlodipine have no such side effect.
"Nifedipine and amlodipine are often used by many cardiologists and other doctors, and the choice often depends on the preferences of the doctor and personal experience," Dr. said. Hanno Tan, an employee of the Academic Medical Center of Amsterdam. He noted that both drugs were previously regarded as equally effective and safe.
The speaker noted that, according to the study, high doses of nifedipine may increase the risk of sudden cardiac arrest, while amlodipine is really safe.
"These results may need to be taken into consideration when considering the use of a particular drug," Tang said.